Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Have been diagnosed with Richters syndrome after having CLL. Have tumours one kidney and pump one lung. Weak to start chemo. Trying chemo could kill?

My mom was just diagnosed with Richter's Syndrome after having CLL for 3 years. She kept getting sicker and sicker with CLL fluid in her lungs from enlarged lymph nodes in her chest. I had her flown by ambulatory jet to MD Anderson where they made the diagnosis. She has tumors all over one kidney (they put a tube in to bypass that) and she has a pump in one lung. They want to start chemo but she is so weak. My question is, is there anyway for her to overcome this and should she even try the chemo at this point, could it kill her?
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Sep 2013
Thanks for the query to H. C. M. Forum.
After chronic leukoid leukaemia , Richter syndrome is common and there is increase in lactate dehydrogenase level with enlargement of most of lymph nodes.
Now your query is ,whether your mother will tolerate chemotherapy or not as , she is weak.
Chemotherapy tolerance is not depends upon weakness but it depends upon certain parameters as total leucocytes count, platelets count, red blood cells count, anemia.
If all these are within normal limit , they can start chemotherapy .
2nd point is treating doctors will decide the chemotherapy.
Hope I have answered your question.
I further any question I will help.
Answered: Sat, 6 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor